Mississippi, 2024

Flash Flooding and Flooding in Mississippi, March 8, 2024

March 8, 2024 · NWS JAN · 26 events in 10 counties and zones

Training of heavy thunderstorms produced flash flooding across central Mississippi and the Interstate 20 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$523,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Training of heavy thunderstorms produced flash flooding across central Mississippi and the Interstate 20 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 8, 6:28 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 8, 6:28 AM CST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
628 AM CST Fri Mar 8 2024

...New AVIATION...

.DISCUSSION...
Issued at 350 AM CST Fri Mar 8 2024

Today and Tonight:

Big picture look at today continues to be a chance for there to be
severe thunderstorms and potential flooding from heavy rainfall in
our region. Details in timing and exact locations though remain
tough to nail down. This isn't the case where a strongly-forced
squall line will sweep through in a timely manner. A messy
positively-titled trough extends from the Canadian Prairies
southwest toward Northern Mexico at this early morning hour. Water
vapor satellite imagery confirms this trough has multiple vorticity
maxima embedded in it. Global model guidance is in fairly decent
agreement in projecting that a portion of the wave's energy will
consolidate and push eastward along the Interstate 40 corridor
heading into tomorrow - this same portion associated with a
developing surface low moving east along the I-20 corridor today
into tonight. The general threat for severe thunderstorms will
develop late this morning around central/southwestern LA and spread
eastward through the afternoon and evening as surface flow brings
better dew points north from the Gulf Coast.

Already early this morning, a wave of thunderstorms has organized
just to our west and is organizing into a linear feature on the nose
of the low-level jet and axis of moisture return. Mesoanalysis
suggests most of this activity is slightly elevated off the surface,
but there is some surface reflection of the wave as local winds were
seen to turn northwesterly in the line's wake. This is the first
round of storms to watch today as it continues spreading east and
eventually interacts with a little daytime heating. Gusty winds and
some hail will be the primary threats with this line. The theory is
this should lay down something of a west-east oriented surface
boundary in our forecast area this morning, and additional
thunderstorm activity should continue to be fed through the daytime
as the low-level jet advects abundant moisture into and over this
boundary. Projected MLCAPE values of 1000-1500 J/kg or more should
spread northward to around the I-20 corridor (or south of any
surface boundary that develops) by late this afternoon due to
daytime heating and the influx of higher humidity. A 130kt upper-
level jet associated with the trough will provide ample wind shear
to any storms that develop, and it's expected that some supercells
will be possible even if these are embedded in clusters or bowing
line segments. This will be our main threat for damaging wind gusts
and tornadoes, especially if line segments become more oriented
perpendicular to the northeast- oriented low-level wind shear
vectors.

Specifically regarding the threat for flash flooding: the
influx of deeper (1.5-2.0+ inch PWAT) moisture into the region and
interacting with the surface boundary will also result in heavy rain
with thunderstorms, and strong boundary-parallel flow could result
in training thunderstorms and the potential for flooding in parts of
the area. There is an Elevated threat for flash flooding associated
with this axis of expected heavier rain today into this tonight, and
we have issued a Flood Watch for the southern 2/3rds of our forecast
area to account for the possibility of flooding. Average amounts of
up to 2 to 4 inches could fall in this zone through tonight, though
high-res guidance indicate there is the potential for some locally
higher amounts if storms train over the same areas. The surface low
is expected to translate east into Alabama by around 3 AM Saturday,
which should bring to an end to both our threat for severe
thunderstorms and flooding rains. /NF/

Saturday through Wednesday:

The cold front will finish pushing through the area Saturday
morning, but with a lagging mid/upper trough, clouds will linger
through the day with scattered light rain still possible through
the morning. However, we'll begin to clear out Saturday night into
Sunday as broad surface ridging builds across the region. As the
ridge shifts across our area, dry weather will persist into the
first half of next week. With lighter wind and better potential
for a clear sky, temps may dip enough in some areas Sunday,
Monday, and perhaps Tuesday mornings for patchy frost. We have
this mentioned in the forecast, but may ultimately also highlight
it in the HWO graphics given the early start to the growing season
for some vegetation. As low level flow turns back around, temps
will moderate into the middle of the week.

Wednesday and Thursday: Upper flow will become more zonal and
progressive heading into the latter half of next week. A series of
upper disturbances will bring potential for returning showers and
possibly thunderstorms late in the week, though there is still some
degree of spread in the model guidance with respect to timing and
strength of these waves. /DL/

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CST Fri Mar 8 2024

Periods of SHRA and TSRA will affect the TAF sites through most of
the TAF period, with heavier storms bringing variable ceilings and
visibility restrictions in addition to gusty winds. With the
increase in rain across the region, ceilings are expected to trend
toward IFR and LIFR ranges by 18Z at many sites. From 06Z to 12Z
Saturday, chances for TSRA will drop off, and winds will turn out
of the northwest as a cold front moves through the area. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  59  65  40 / 100  70  10   0
Meridian      67  62  70  40 / 100  80  10   0
Vicksburg     71  58  64  40 / 100  60  20   0
Hattiesburg   74  65  71  45 / 100  80  10   0
Natchez       73  59  65  42 / 100  60  10   0
Greenville    67  54  59  39 / 100  60  20   0
Greenwood     66  56  62  37 / 100  60  20   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through late tonight for MSZ035>066-072>074.

LA...Flood Watch through late tonight for LAZ007>009-015-016-023>026.

AR...None.
&&

NF/DL

In the hours before

Special weather statement, Mar 8, 4:12 AM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
412 AM CST Fri Mar 8 2024

ARZ074-LAZ007-081115-
Ashley AR-Morehouse LA-
412 AM CST Fri Mar 8 2024

...STRONG THUNDERSTORMS WILL IMPACT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND MOREHOUSE PARISH LOUISIANA THROUGH 515 AM CST...

At 411 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Strong to near Marion to near Calhoun.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bastrop, Crossett, Hamburg, North Crossett, West Crossett, Mer Rouge,
Wilmot, Portland, Montrose, Collinston, Bonita, Parkdale, Oak Ridge,
Berlin, Beekman, Galion, Jones, and Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3315 9211 3320 9214 3321 9208 3325 9207
      3335 9146 3305 9146 3279 9160 3275 9160
      3267 9163 3257 9174 3257 9181 3252 9185
      3254 9188 3252 9190 3261 9193 3266 9191
      3271 9197 3271 9206 3301 9207 3308 9214
TIME...MOT...LOC 1011Z 259DEG 42KT 3316 9219 3297 9215 3261 9234

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 8, 4:53 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 AM CST Fri Mar 8 2024

LAZ008-015-081145-
Richland LA-West Carroll LA-
453 AM CST Fri Mar 8 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN RICHLAND AND WEST
CARROLL PARISHES THROUGH 545 AM CST...

At 453 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Bonita to near Goodwill to near Start. Movement
was east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rayville, Delhi, Oak Grove, Epps, Kilbourne, Forest, Pioneer, Warden,
Holly Ridge, Start, Goodwill, and Darnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3254 9189 3252 9184 3257 9181 3256 9174
      3261 9172 3262 9166 3285 9157 3289 9150
      3301 9143 3300 9126 3288 9131 3286 9134
      3275 9134 3269 9140 3261 9139 3258 9145
      3254 9144 3253 9147 3241 9149 3241 9198
TIME...MOT...LOC 1053Z 259DEG 43KT 3291 9169 3276 9166 3248 9191

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 8, 5:15 AM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
515 AM CST Fri Mar 8 2024

LAZ009-016-MSZ040-081215-
Madison LA-East Carroll LA-Issaquena MS-
515 AM CST Fri Mar 8 2024

...STRONG THUNDERSTORMS WILL IMPACT EAST CARROLL AND NORTHERN
MADISON PARISHES IN NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTY
THROUGH 615 AM CST...

At 514 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to near Epps to near Rayville.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Providence, Delhi, Mayersville, Grace, Mansford, Sondheimer,
Shelburn, Monticello, Tendal, Gassoway, Omega, Transylvania, Alsatia,
Millikin, Waverly, and Fitler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3250 9148 3254 9144 3258 9145 3261 9139
      3269 9140 3269 9138 3275 9134 3284 9135
      3288 9131 3294 9131 3300 9126 3300 9091
      3291 9092 3283 9097 3266 9096 3258 9103
      3254 9110 3248 9112 3244 9108 3242 9149
TIME...MOT...LOC 1114Z 270DEG 41KT 3294 9142 3264 9148 3248 9172

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 8, 5:46 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
546 AM CST Fri Mar 8 2024

MSZ035-040>042-081245-
Sharkey MS-Humphreys MS-Yazoo MS-Issaquena MS-
546 AM CST Fri Mar 8 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN YAZOO...NORTHEASTERN
ISSAQUENA...SOUTHWESTERN HUMPHREYS AND SHARKEY COUNTIES THROUGH 645
AM CST...

At 545 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayersville to near Fitler to
Transylvania. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Yazoo City, Rolling Fork, Anguilla, Cary, Louise, Valley Park,
Satartia, Holly Bluff, Phoenix, Tinsley, and Onward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3266 9096 3283 9097 3294 9091 3300 9091
      3301 9037 3274 9037 3255 9047 3256 9065
      3259 9066 3259 9069 3262 9069 3262 9072
      3257 9073 3258 9103
TIME...MOT...LOC 1145Z 270DEG 39KT 3299 9107 3274 9106 3260 9117

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 8, 6:32 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
632 AM CST Fri Mar 8 2024

MSZ042-043-048-081330-
Hinds MS-Yazoo MS-Madison MS-
632 AM CST Fri Mar 8 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN YAZOO...HINDS AND
MADISON COUNTIES THROUGH 730 AM CST...

At 631 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Yazoo to Bentonia to near Bovina.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jackson, Clinton, Madison, Ridgeland, Canton, Gluckstadt, Raymond,
Flora, Edwards, Bolton, Bentonia, Learned, Pocahontas, Vaughan,
Brownsville, Cameron, Sharon, Way, Myrleville, and Annandale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3231 9070 3235 9067 3234 9063 3239 9062
      3256 9046 3274 9037 3280 9037 3288 8984
      3260 8984 3251 8993 3244 9007 3234 9011
      3225 9021 3222 9019 3219 9022 3220 9073
TIME...MOT...LOC 1231Z 261DEG 35KT 3270 9041 3254 9042 3219 9076

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 8, 7:23 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
723 AM CST Fri Mar 8 2024

MSZ037-043>045-050-081415-
Scott MS-Neshoba MS-Attala MS-Leake MS-Madison MS-
723 AM CST Fri Mar 8 2024

...STRONG THUNDERSTORMS WILL IMPACT LEAKE...SOUTHEASTERN ATTALA...
NORTHERN SCOTT...WESTERN NESHOBA AND NORTHEASTERN MADISON COUNTIES
THROUGH 815 AM CST...

At 722 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport to near Farmhaven. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Thomastown around 730 AM CST.
  Carthage, Redwater, and Singleton around 735 AM CST.
  Standing Pine, Tuscola, and Renfroe around 740 AM CST.
  Edinburg and Madden around 750 AM CST.
  Dowdville around 755 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 8932 3254 8932 3258 8979 3259 8979
      3259 8986 3292 8986 3300 8932 3293 8932
      3293 8926 3258 8926
TIME...MOT...LOC 1322Z 267DEG 36KT 3286 8977 3267 8977

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CR

The radar

The Jackson/Brandon,MS radar (KDGX), 18 km away, was scanning. The volume nearest the first event began at 13:28 UTC.

Open the radar archive at this moment

Event by event

20 flash flood, 2 hail, 2 thunderstorm wind, 2 flood. Local standard time, as filed.

Hail, Madison

When
March 8, 7:30 AM CST
Where
Madison County, 0.9 mi SE of Madison Campbell Arp
Measured
1 in hail
Property damage
$250,000
Reported by
Public
Coordinates
32.420, -90.090

Quarter size hail fell near Smith Marine on Harbor Drive.

Thunderstorm Wind, Rankin

When
March 8, 7:58 AM CST
Where
Rankin County, 2.94 mi NNW of Leesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.469, -89.790

A tree was blown down across Red Oak Road.

Flash Flood, Hinds

When
March 8, 9:55 AM CST to 3:00 PM CST
Where
Hinds County, 2.29 mi WSW of Taylorsville to 1.79 mi NNW of New Byram
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
32.215, -90.285

A creek near Byram flowed out of its banks.

Flash Flood, Hinds

When
March 8, 10:00 AM CST to 2:00 PM CST
Where
Hinds County, 1.02 mi NNW of Van Winkle to 1.1 mi SSW of West Jackson
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
32.313, -90.279

Multiple roads were flooded in Jackson including Williams Drive, Hattiesburg Street near Jim Hill High School, Gallatin Street, and the Monument Street underpass at Town Creek where a vehicle stalled in floodwaters.

Flash Flood, Rankin

When
March 8, 10:10 AM CST to 3:00 PM CST
Where
Rankin County, 0.43 mi ENE of Whitfield to 1.17 mi SSW of Greenfield
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.233, -90.073

A portion of MS Highway 468 was under water.

Flash Flood, Rankin

When
March 8, 10:10 AM CST to 3:00 PM CST
Where
Rankin County, 1.09 mi NNE of Rice Hill to 1.07 mi NNE of Rice Hill
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.283, -90.020

Part of the intersection of Service Drive and Gateway Drive were flooded.

Flash Flood, Rankin

When
March 8, 10:15 AM CST to 2:00 PM CST
Where
Rankin County, 0.9 mi NE of Flowood to 1.17 mi WNW of Flowood
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.290, -90.110

Several streets and roads were flooded in Pearl.

Flash Flood, Rankin

When
March 8, 10:15 AM CST to 2:00 PM CST
Where
Rankin County, 2.61 mi NE of Thomasville to 2.09 mi ESE of Lakeland
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.196, -89.987

A few roads in the southern part of Rankin County were flooded over including parts of Monterey Road, Star Road, and Williams Road. A car was submerged in floodwater near the intersection of Old Pearson Road and Peggy Road in Florence.

Flash Flood, Rankin

When
March 8, 10:55 AM CST to 3:30 PM CST
Where
Rankin County, 1.62 mi WSW of Gulde to 1.47 mi WSW of Gulde
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.294, -89.877

Parts of Gulde Road near US Highway 80 were flooded up to two feet deep.

Flash Flood, Hinds

When
March 8, 11:35 AM CST to 3:00 PM CST
Where
Hinds County, 3.27 mi SSE of Utica to 2.52 mi SSE of Utica
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
32.080, -90.590

A creek near Utica overflowed its banks.

Hail, Newton

When
March 8, 11:52 AM CST
Where
Newton County, 0.58 mi E of Chunky
Measured
0.88 in hail
Reported by
Public
Coordinates
32.320, -88.920

Nickel sized hail fell and covered the ground.

Flash Flood, Claiborne

When
March 8, 12:00 PM CST to 2:45 PM CST
Where
Claiborne County, 1.12 mi ENE of Tillman to 0.92 mi NE of Tillman
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.858, -90.913

A portion of Pattison-Tillman Road flooded.

Thunderstorm Wind, Lauderdale

When
March 8, 12:05 PM CST
Where
Lauderdale County, 2.11 mi S of Okatibbee
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.270, -88.737

Trees were blown down onto utility lines along Valley Road.

Flash Flood, Newton

When
March 8, 12:05 PM CST to 3:30 PM CST
Where
Newton County, 1.33 mi SW of Stratton to 1.19 mi SSW of Stratton
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.485, -89.144

A part of Decatur Stratton Road was flooded.

Flash Flood, Rankin

When
March 8, 12:05 PM CST to 3:30 PM CST
Where
Rankin County, 2 mi E of Rufus to 2.69 mi E of Rufus
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
32.178, -89.746

Parts of Quail Hill Road were flooded.

Flash Flood, Newton

When
March 8, 12:10 PM CST to 1:25 PM CST
Where
Newton County, 0.23 mi ESE of Union to 0.37 mi WSW of Union
Cause
Heavy Rain
Property damage
$2,000
Reported by
Public
Coordinates
32.568, -89.117

McRaven Street and Main street were flooded.

Flash Flood, Newton

When
March 8, 12:45 PM CST to 3:30 PM CST
Where
Newton County, 0.45 mi NW of Chunky to 1.95 mi WNW of Chunky
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.325, -88.935

A part of US Highway 80 near Chunky was flooded, and a portion of Beason Road was partially washed out.

Flash Flood, Lauderdale

When
March 8, 12:45 PM CST to 3:30 PM CST
Where
Lauderdale County, 2.58 mi N of Complete to 1.25 mi NNW of Lost Gap
Cause
Heavy Rain
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
32.417, -88.731

Several roads in and near Meridian were flooded including Bolen Long Creek Road, 65th Avenue near Laurel Drive, King Rd, Newell Rd, US Highway 11, TM Jones Rd, Old Wire Rd, Bronson Rd, Cow Creek Rd, Arundel Rd, and State Blvd. Flooding along MS Highway 496 near Harper Road caused a portion of the road to wash out. There was also flooding at the Meridian Crossroads Shopping Center.

Flash Flood, Jasper

When
March 8, 12:45 PM CST to 3:15 PM CST
Where
Jasper County, 0.8 mi W of Montrose to 0.57 mi NW of Montrose
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.128, -89.243

Part of County Road 23 was flooded.

Flash Flood, Scott

When
March 8, 1:15 PM CST to 3:15 PM CST
Where
Scott County, 1.66 mi SSE of Harperville to 1.18 mi NE of Raworth
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.460, -89.465

A few roads in central Scott County were flooded including portions of Old Jackson Road, MS Highway 21, and Sparksville Road.

Flash Flood, Jasper

When
March 8, 2:05 PM CST to 3:00 PM CST
Where
Jasper County, 0.64 mi ESE of Rose Hill to 0.99 mi SE of Rose Hill
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.146, -88.990

Part of MS Highway 513 was flooded.

Flash Flood, Lawrence

When
March 8, 3:35 PM CST to 5:45 PM CST
Where
Lawrence County, Monticello to 1.18 mi N of Monticello
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.550, -90.120

Two businesses in Monticello were flooded, and a few streets were flooded.

Flash Flood, Lawrence

When
March 8, 3:45 PM CST to 5:00 PM CST
Where
Lawrence County, 3.03 mi WNW of Topeka to 2.29 mi NW of Bristers Store
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.430, -90.230

A few roads in the southern half of Lawrence County were briefly flooded.

Flood, Lamar

When
March 8, 4:25 PM CST to 6:00 PM CST
Where
Lamar County, 1.13 mi S of Wardwell Station to 1.15 mi S of Wardwell Station
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.314, -89.373

One lane of Hartfield Road was closed near the intersection with Weathersby Road.

Flash Flood, Lamar

When
March 8, 4:45 PM CST to 6:00 PM CST
Where
Lamar County, 0.52 mi ESE of Epley to 1.5 mi SE of Epley
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.377, -89.512

A few roads in the northern part of Lamar County were flooded.

Flood, Rankin

When
March 8, 6:00 PM CST to 11:59 PM CST
Where
Rankin County, 0.59 mi N of Florence to 0.47 mi N of Florence
Cause
Heavy Rain
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.158, -90.128

Around 80 children and teachers were evacuated from the Railroad Center Daycare when floodwaters from a nearby creek threatened to flood the building.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2024Every state in 2024This day in weather historyWarnings in Mississippi, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1173552, 1173554, 1173556, 1173817, 1173557, 1173558, 1174050, 1174052, 1173814, 1173838, 1173839, 1173841, 1173840, 1173842, 1174065, 1173845, 1173847, 1173853, 1174069, 1173851, 1174068, 1174771, 1174777, 1174784, 1174791, 1174066.